Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 55, NWS JSJ

July 10, 2006

NWS JSJ issued this flash flood warning at Jul 10, 2006, 5:22 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2006, 5:22 PM CDT (22:22 UTC)
Expired
Jul 11, 2006, 12:15 PM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 102237
FFWSJU
PRC051-137-110115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
622 PM AST MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE 

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     DORADO
     TOA BAJA

* UNTIL 915 PM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)RIO DE LA PLATA...

* AT 620 PM AST...THE RIVER LEVEL SENSOR INDICATED THAT RIO DE LA 
PLATA WAS NEARING A CREST OF JUST BELOW 18 FEET. IT IS EXPECTED 
HOWEVER...THAT IT WILL BE AT LEAST 9 PM BEFORE THE FLOOD WATERS CAN
SUBSIDE BELOW THE FLOOD STAGE OF 16 FEET BETWEEN THE MUNICIPALITIES 
OF DORADO AND TOA BAJA. NO ADDITIONAL RAIN IS EXPECTED IN THE AREA 
TONIGHT...SO ONCE THE RIVER SUBSIDES IT WILL STAY BELOW FLOOD STAGE 
FOR AT LEAST ANOTHER 24 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE AREAS 
BORDERING THE RIO DE LA PLATA RIVER IN DORADO AND TOA BAJA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1840 6630 1841 6621 1844 6619 1845 6629

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:53 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 10, 2:53 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
353 PM AST MON JUL 10 2006

.DISCUSSION...A VERY ACTIVE MORNING AS SCATTERED TO NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS AFFECTED THE ISLAND OF PUERTO
RICO. SCATTERED SHOWERS STARTED TO AFFECT THE SOUTHEAST SECTION OF
PUERTO RICO AND QUICKLY SPREAD NORTHEAST OVER THE EASTERN INTERIOR
AND TH SAN JUAN METRO AREA.

THE USGS SENSORS REPORTED SIGNIFICANT RAINFALL ACCUMULATIONS
MAINLY OVER THE INTERIOR SECTIONS OF PUERTO RICO...RIO DE BAYAMON
AT ARENAS...5.98 INCHES RIO DE BAYAMON BLW LAGO DE CIDRA
DAM...5.21 INCHES RIO DE LA PLATA AT COMERIO...4.46 INCHES
VAQUERIA EL MIMO...CAGUAS...3.72 INCHES BAIROA ARRIBA...AGUAS
BUENAS...3.88 INCHES

A FEW LINGERING SHOWERS OVER THE EASTERN WATERS OF PUERTO RICO
COULD MOVE WEST AND AFFECT THE EASTERN COASTAL SECTION OF PUERTO
RICO OVERNIGHT.

ALL HYDRO RELATED ADVISORIES AND WATCHES FOR OUR LOCAL FORECAST
AREA HAVE BEEN CANCELLED.

&&

.SYNOPSIS...TROPICAL WAVE NOW LOCATED OVER THE MONA PASSAGE WILL
CONTINUE TO MOVE WEST AND AWAY FROM OUR LOCAL AREA TONIGHT
 STRONG SURFACE HIGH PRESSURE OVER THE CENTRAL ATLANTIC WILL
CONTINUE TO EXTEND WEST SOUTHWEST TO FLORIDA...THE BAHAMAS AND THE
NORTHEAST CARIBBEAN THROUGH FRIDAY...PRODUCING A MODERATE TO FRESH
TRADE WIND FLOW ACROSS THE REGIONAL WATERS. A SECOND STRONGER
TROPICAL WAVE WILL APPROACH THE LOCAL AREA LATE WEDNESDAY.

&&

.MARINE...ALTHOUGH MOST OF THE SHOWERS OVER LAND HAVE DIMINISH...MARINERS
SHOULD BE ALERT FOR QUICKLY DEVELOPING THUNDERSTORMS OVER WATERS
MAINLY OVER THE MONA PASSAGE AND THE EXTREME WEST LOCAL CARIBBEAN
AND ATLANTIC WATERS. THERE IS A SMALL CRAFT ADVISORY IN EFFECT FOR
THE ATLANTIC OFF SHORE WATERS AND THE WESTERN CARIBBEAN

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  90  78  88 /  40  40   0  20
STT  77  86  77  85 /  20  20  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SCA AMZ710-740
VI...NONE.
&&

10
Hazardous weather outlook, Jul 10, 5:00 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON JUL 10 2006

PRZ001>013-AMZ710>750-111000-
600 AM AST MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS TO MUCH OF PUERTO RICO AND THE
SURROUNDING ISLANDS TODAY. GUSTY WINDS AND MINOR FLOODING ARE LIKELY
WITH THESE SHOWERS...HOWEVER...DUE TO THE ANTICIPATED QUICK MOVEMENT
OF THESE SHOWERS...NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND
WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED
ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH
THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION TODAY.

VIZ001-002-AMZ710>730-111000-
600 AM AST MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS TO THE U.S. VIRGIN ISLAND THROUGH
THE MORNING HOURS. CLEARING SKIES ARE EXPECTED THIS AFTERNOON. GUSTY
WINDS AND MINOR FLOODING ARE LIKELY WITH THESE SHOWERS...HOWEVER...
DUE TO THE ANTICIPATED QUICK MOVEMENT OF THESE SHOWERS...NO
WIDESPREAD FLOODING IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND
WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED
ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH
THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION THIS MORNING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:33 AM CDTFlash Flood WarningJSJ19 hr
Jul 10, 6:53 AM CDTFlash Flood WarningJSJ18 hr
Jul 10, 7:21 AM CDTFlash Flood WarningJSJ19 hr
Jul 10, 8:22 AM CDTFlash Flood WarningJSJ19 hr
Jul 10, 8:54 AM CDTFlash Flood WarningJSJ19 hr
Jul 10, 11:00 AM CDTFlash Flood WarningJSJ18 hr
Jul 10, 11:48 AM CDTFlash Flood WarningJSJ17 hr
Jul 10, 3:41 PM CDTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.